MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 7-9MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 7-9MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Model Number 180515
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During a medial partial knee mako procedure perform by the surgeon, he could not get the polyethylene insert to lock in the tibial baseplate posteriorly.The trial baseplate and trial poly was able to fit with little difficulty during the trialing stage, however the final implant poly would not lock in to the final baseplate mechanism despite the surgeons efforts.Four different polyethylene inserts where used with the same outcome.Ultimately the surgeon made the decision to complete the case without achieving complete locking of the insert posteriorly ¿ it achieved locking anteriorly on each occasion.1h delay.Update.Tourniquet was continued to be used during the delay but was turned off at a tourniquet time of two hours.
 
Additional Manufacturer Narrative
Reported event: an event regarding seating/locking issues involving a mako insert was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device and the primary operative report are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
During a medial partial knee mako procedure perform by the surgeon, he could not get the polyethylene insert to lock in the tibial baseplate posteriorly.The trial baseplate and trial poly was able to fit with little difficulty during the trialing stage, however the final implant poly would not lock in to the final baseplate mechanism despite the surgeons efforts.Four different polyethylene inserts where used with the same outcome.Ultimately the surgeon made the decision to complete the case without achieving complete locking of the insert posteriorly ¿ it achieved locking anteriorly on each occasion.1h delay: update: tourniquet was continued to be used during the delay but was turned off at a tourniquet time of two hours.

Brand Name
MCK TIBIAL ONLAY INSERT-SZ 7-9MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key10812270
Report Number3005985723-2020-00348
Device Sequence Number4011302
Product Code NPJ
UDI-Device Identifier00848486000646
UDI-Public00848486000646
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model Number180515
Device Catalogue Number180707-2
Device Lot Number12221016-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;